Alert archive / Guam / Small Craft Advisories in 2012

Small Craft Advisory 9, NWS Guam

August 19, 2012

NWS Guam issued this small craft advisory at Aug 19, 2012, 1:03 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2012, 1:03 AM CDT (06:03 UTC)
Expired
Aug 20, 2012, 1:10 AM CDT
In force
24 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WHGM70 PGUM 190603
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
403 PM CHST SUN AUG 19 2012

.FRESH TO STRONG SOUTHWEST WINDS WILL CAUSE HAZARDOUS SEA
CONDITIONS.

PMZ151>154-192015-
/O.CAN.PGUM.SI.Y.0003.000000T0000Z-120820T0200Z/
/O.NEW.PGUM.SC.Y.0009.120819T0603Z-120820T0200Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
403 PM CHST SUN AUG 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CHST MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CHST MONDAY. 

A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND
SUSTAINED WINDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE
CONDITIONS HAZARDOUS TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. 

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
2 follow-up statements
027 
WHGM70 PGUM 191949
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
549 AM CHST MON AUG 20 2012

.FRESH TO STRONG SOUTHWEST WINDS WILL CAUSE HAZARDOUS SEA
CONDITIONS.

PMZ151>154-200700-
/O.EXT.PGUM.SC.Y.0009.000000T0000Z-120820T0700Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
549 AM CHST MON AUG 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CHST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM CHST THIS
AFTERNOON. 

* SEAS OF 8 TO 10 FEET WILL PERSIST IN THE MARIANAS WATERS
  TODAY...THEN GRADUALLY SUBSIDE TONIGHT REACHING 5 TO 6 FEET BY
  TUESDAY.
* WINDS OF 15 TO 25 KNOTS TODAY WITH GUSTS TO NEAR GALE FORCE IN
  HEAVIER SHOWERS WILL PERSIST TODAY...THEN GRADUALLY SUBSIDE
  TONIGHT TO 10 TO 15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$

STANKO

HTTP://WWW.PRH.NOAA.GOV/GUAM
887 
WHGM70 PGUM 200510
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
310 PM CHST MON AUG 20 2012

PMZ151>154-200615-
/O.CAN.PGUM.SC.Y.0009.000000T0000Z-120820T0700Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
310 PM CHST MON AUG 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

LATEST OBSERVATIONS SHOW THAT THE AREA OF STRONGER WINDS AND HIGH
SEAS ASSOCIATED WITH THE DEVELOPING TROPICAL DISTURBANCE NORTHWEST
OF GUAM HAVE MOVED TO THE NORTH AND WEST OF THE MARIANAS COASTAL
WATERS AS TROPICAL DEPRESSION 16W MOVES TOWARDS THE NORTH-
NORTHWEST AT 7 KNOTS AND AWAY FROM THE MARIANAS.

$$

EDSON

HTTP://WWW.PRH.NOAA.GOV/GUAM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 10:23 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 18, 10:23 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
123 PM CHST SUN AUG 19 2012

.UPDATE...
SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. WEATHER SITUATION
ACROSS THE MARIANAS HAS BECOME VERY DYNAMIC WITH FRESH TO STRONG
SOUTHWEST MONSOON WINDS. LATEST GFS INDICATES WINDS OF 15 TO 25 KT
WILL CONTINUE OVERNIGHT. A COUPLE OF LOW-LEVEL CIRCULATIONS ARE
ALSO DEVELOPING...ONE TO OUR WEST-SOUTHWEST AND ANOTHER NORTHEAST
OF SAIPAN.

&&

.PREV DISCUSSION... /ISSUED 749 AM CHST SUN AUG 19 2012/

SYNOPSIS...
PGUA WSR-88D SHOWS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
MOVING THROUGH THE MARIANAS WATERS. SATELLITE REVEALS A TROPICAL
UPPER-TROPOSPHERIC TROUGH NORTH OF THE MARIANAS ENHANCING THE
ACTIVITY. THE VAD WIND PROFILE HIGHLIGHTS SOUTHWEST MONSOON WINDS
DOMINATING THE LOWEST 13 THOUSAND FEET OF THE ATMOSPHERE.

DISCUSSION...
MONSOON TROUGH IS EXPECTED TO STAY NEAR THE MARIANAS FOR AT LEAST
THE NEXT FEW DAYS. ECMWF-HIRES IS THE WEAKEST WITH IT AND MOVES IT
OUT MONDAY NIGHT OR TUESDAY. THE VAD WIND PROFILE SHOWS 20 KNOTS
OF SOUTHWEST WIND AT ONE THOUSAND FEET SO FIGURED THIS WAS TOO
WEAK. THE GFS40 BROUGHT IN MONSOON WINDS THAT WOULD HAVE MEANT A
SMALL CRAFT ADVISORY...THEN KEPT THEM IN ALL THIS WEEK AND INTO
NEXT WEEK. FIGURED THIS WAS A BIT TOO STRONG. THE UKMET WAS IN THE
MIDDLE...AND AT DAY 3 WHERE OUR UKMET DATA ENDS IT WAS FAIRLY
CLOSE TO THE GRIDS ALREADY IN THE FORECAST. THEREFORE...JUST
UPDATED THE FIRST 3 DAYS WITH UKMET DATA AND RECALCULATED THE
GUSTS AND WIND WAVES. ONLY OTHER CHANGE WAS TO EXTEND THE CLOUDS
AND SHOWERS A BIT AS THE UKMET SUGGESTS THEY WILL NOT WIND DOWN
UNTIL AROUND TUESDAY...AND GFS40 MOS AGREES.

EASTERN MICRONESIA...
THE SURFACE HIGH NEAR CHUUK IS DRIFTING WESTWARD AWAY FROM
POHNPEI THIS MORNING. THIS HAS ALLOWED GENTLE TO MODERATE TRADE
WINDS TO STEADILY PROGRESS WESTWARD ACROSS EASTERN MICRONESIA. A
TRADE DISTURBANCE EMBEDDED WITHIN THE TRADE FLOW IS APPROACHING
KOSRAE TODAY AND WILL ALSO REACH POHNPEI BY TONIGHT. EXPECT
PERIODS OF WIDELY SCATTERED CONVECTION FOR BOTH LOCATIONS THRU
MONDAY AFTERNOON. FOR MAJURO...A MODEST TRADE CONVERGENCE ZONE
BETWEEN 3N AND 7N FOLLOWING BEHIND THE DISTURBANCE WILL MAINTAIN
SPORADIC SHOWERS INTO MONDAY EVENING. AS THIS FEATURE GRADUALLY
PUSHES WESTWARD...IT WILL KEEP A FEW SHOWERS FOR THE ENTIRE
REGION THRU MIDWEEK.

WESTERN MICRONESIA...
THE AFOREMENTIONED SURFACE HIGH SHOULD DOMINATE WEATHER NEAR
CHUUK THRU TONIGHT. THEN THE TRADE DISTURBANCE CURRENTLY
APPROACHING KOSRAE AND POHNPEI WILL ALSO AFFECT CHUUK BY MONDAY.
THE MONSOON TROUGH NORTH OF KOROR AND YAP...AND ITS ASSOCIATED
CIRCULATION... JTWC 97W INVEST AREA WEST OF GUAM ARE BEGINNING TO
STRENGTHEN OVER THE PHILIPPINE SEA. DEEP CONVECTION HAS BEEN
PERSISTING NEAR THE CENTER OF 97W FOR THE PAST 10 HOURS. IR
SATELLITE TREND SUGGESTS A POSSIBLE MID-LEVEL MAX VORTICITY FIELD
ABOVE 97W. AT THE UPPER LEVELS...A HIGH CENTERED NEAR GUAM IS
ALSO ENHANCING POLEWARD OUTFLOW FOR 97W. ALL THE ABOVE
INGREDIENTS SHOULD GIVE 97W A GOOD POTENTIAL FOR FURTHER
DEVELOPMENT OVER THE NEXT SEVERAL DAYS. LATEST ASCAT/OSCAT
COMPOSITE ANALYSIS REVEALS TIGHTENING PRESSURE GRADIENT BETWEEN
97W AND THE SURFACE HIGH NEAR CHUUK HAS ALREADY INCREASED
MONSOONAL FLOW ACROSS KOROR AND YAP. IN RESPONSE...HAVE INCREASED
WINDS AND SEAS A LITTLE FOR THESE LOCATIONS FOR THE NEXT FEW
DAYS. HAVE ALSO PROLONGED SHOWERS AND THUNDERSTORMS INTO TUESDAY
AS WELL. IF 97W DOES DEVELOP INTO A TROPICAL CYCLONE TOWARD
MIDWEEK... SUBSIDENCE SOUTHEAST OF 97W COULD REFORM A SURFACE
HIGH NEAR CHUUK AND PROMOTE QUIETER WEATHER.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CHST MONDAY FOR GUZ005.

MARIANAS WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CHST MONDAY FOR
     PMZ151>154.

&&

SIMPSON

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:08 PM CDTSmall Craft Advisory for WindsGUM4 hr
Aug 19, 1:03 AM CDTHigh Surf AdvisoryGUM24 hr
Aug 19, 4:28 AM CDTSpecial Marine WarningGUM62 min
Aug 19, 5:48 AM CDTSpecial Marine WarningGUM27 min

Nearby

Small Craft Advisories in Guam, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.